Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

August 6, 2011Cassia County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 6, 2011, 4:13 PM MDT for Cassia County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 4:13 PM MDT (22:13 UTC)
Expired
Aug 6, 2011, 5:00 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2786 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS85 KPIH 062213
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
413 PM MDT SAT AUG 6 2011

IDZ022-062300-
CASSIA ID-
413 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 500 PM MDT

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MARION...

LAT...LON 4240 11393 4217 11370 4204 11403 4217 11421
TIME...MOT...LOC 2213Z 239DEG 10KT 4215 11404

$$


RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:45 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 1:45 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT SAT AUG 6 2011

.DISCUSSION...TSTMS DEVELOPING OVER THE MTNS AGAIN THIS AFTN. MOST
ACTIVITY IS OVER THE CENTRAL MTNS AND ALONG THE DIVIDE...WHICH IS
CLOSER TO THE UPPER LOW OVER EASTERN BC AND WITHIN A POCKET OF MID
LEVEL MOISTURE. TSTMS SHOULD DIMINISH AROUNG SUNSET. NOTHING MUCH
CHANGES ON SUNDAY...SO AM EXPECTING A REPEAT OF THE TSTMS IN THE
AFTN/EVE HOURS. BROAD UPPER RIDGING DOMINATES THE NORTHERN ROCKIES
FOR MUCH OF NEXT WEEK...SO NOT EXPECTING MUCH MORE THAN ISOLD TSTMS
NEAR THE DIVIDE. TEMPS WILL BE RUNNING CLOSE TO NORMAL. HEDGES

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR THROUGH SUNDAY MAINLY
IN THE MOUNTAINS.  HAVE CB IN ALL TAF SITES EARLY THIS EVENING.
CLOSEST THIS AFTERNOON TO HAILEY BUT WILL MONITOR FOR TSTM
INCLUSION.  EXPECT WIDESPREAD VFR WITH MAINLY MID CLOUDS AND THE
DIURNAL THUNDERSTORMS AGAIN SUNDAY.   DO NOT EXPECT STRONG WINDS
THROUGH THE PERIOD.
GK

&&

.FIRE WEATHER...EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORM
ACTIVITY THROUGH MONDAY WITH DIURNAL DEVELOPMENT.  DRIER WESTERLY
FLOW ALOFT MOVES IN BY THE MIDDLE OF NEXT WEEK AND SHOULD HAVE
HUMIDITY DROPPING IN THAT PERIOD.  OVERALL DO NOT EXPECT CRITICAL
WEATHER CONDITIONS THROUGH TUESDAY WITH SOMEWHAT ELEVATED HUMIDITY
IN THE MOIST PATTERN THROUGH SUNDAY AND INTO MONDAY.  MAY SEE AN
UPPER RIDGE DEVELOP BY NEXT WEEKEND WITH ABOVE NORMAL TEMPERATURES
BUT GENERALLY EXPECT NEAR SEASONAL NORMALS THROUGH THURSDAY. GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 6, 4:17 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT SAT AUG 6 2011

IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
417 AM MDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE HIGHLANDS OF EASTERN
IDAHO AND IN THE CENTRAL IDAHO MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING ARE
POSSIBLE EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

In the hours before

Special weather statement, Aug 6, 4:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
413 PM MDT SAT AUG 6 2011

IDZ022-062300-
CASSIA ID-
413 PM MDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 500 PM MDT

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF MARION..MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   MARION...

LAT...LON 4240 11393 4217 11370 4204 11403 4217 11421
TIME...MOT...LOC 2213Z 239DEG 10KT 4215 11404

RS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:12 PM MDTSpecial Weather StatementPIHMinidoka48 min
Aug 6, 5:30 PM MDTSpecial Weather StatementPIHPower45 min

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.